Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 29, NWS Brownsville, TX

June 1, 2005Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 1, 2005, 8:32 AM CDT for Starr County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2005, 8:32 AM CDT (13:32 UTC)
Expired
Jun 1, 2005, 9:15 AM CDT
In force
43 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Starr County, TX

The radar

The Brownsville radar (KBRO), 141 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 6:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2005-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2005-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2271 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 011333
SVRBRO
TXC427-011415-
/O.NEW.KBRO.SV.W.0029.050601T1332Z-050601T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
832 AM CDT WED JUN 1 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN STARR COUNTY IN SOUTH CENTRAL TEXAS
  THIS INCLUDES THE CITIES OF...EL SAUZ...RIO GRANDE CITY

* UNTIL 915 AM CDT

* AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES EAST OF EL SAUZ...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARCIASVILLE BY 855 AM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2667 9841 2666 9900 2631 9887 2622 9863

$$

64
1 follow-up statement
000 
WWUS54 KBRO 011356
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
853 AM CDT WED JUN 1 2005

TXC427-011415-
/O.CON.KBRO.SV.W.0029.000000T0000Z-050601T1415Z/
STARR TX-
853 AM CDT WED JUN 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 AM CDT FOR
SOUTHERN STARR COUNTY...

AT 849 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 15 MILES NORTHEAST OF GARCIASVILLE...OR ABOUT 
10 MILES WEST OF MCCOOK...MOVING SOUTHEAST AT 30 MPH. WEATHER 
SPOTTERS REPORTED THUNDERSTORM WIND GUSTS TO 45 MPH AT MCCOOK AND 
RIO GRANDE CITY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2667 9841 2666 9900 2631 9887 2622 9863

$$

KMV/JS/JGT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:45 AM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jun 1, 2:45 AM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CDT WED JUN 1 2005

.DISCUSSION...SEVERE THUNDERSTORM WATCH JUST NORTH OF RGV THRU 12Z
TODAY. ETA12 INITS BEST FOR 1ST TWO PDS...AND WILL FOLLOW THIS
SOLUTION CLOSELY. THIS WILL BRING THE CHC FOR TSTMS...SOME POSSIBLY
SEVERE...INTO THE NORTHERN PORTIONS OF THE RGV DURING THE MORNING
HOURS. PROGRESSION OF OUTFLOWS MAY IGNITE TSTMS THRU ALL OF THE
VALLEY AS BRO 00Z SOUNDING IS RIPE ONCE AGAIN WITH CAPES AT 2575
J/KG...LIS AT -5.6 AND PWATS OF 1.71 INCH. ALTHOUGH CIN OF -121
J/KG EXISTS...BELIEVE OUTFLOW FROM THE NORTH WILL NEGATE THIS
CONVECTIVE INHIBITION AND ALLOW TSTM DEVELOPMENT SOUTHWARD. AFTER
VOLATILE TSTMS MEMORIAL DAY...WILL SKEW TO +TSRA FOR 1ST PD...WHICH
COINCIDES WELL WITH CURRENT PROGRESSION OF MCS SOUTHWARD FROM KJCT
WITH FORMATION DIGGING WEST TOWARD KDRT.

AFTER OUR INITIAL BLAST OF TSTMS EARLY TODAY...MORE HOT AND HUMID
CONDITIONS ARE IN STORE...WITH GUSTY SE WNDS AT 15 TO 25 MPH.
&&

.MARINE...AT 1 AM BUOY020 REPORTED SOUTHEAST WINDS AT 12 TO 16
KNOTS.  BOY019 REPORTED SOUTHEAST WINDS 6 TO 8 KNOTS WITH 2 FOOT
SEAS.  WITH AN MCS MOVING FROM CENTRAL TEXAS WILL INCREASE THE
CHANCES FOR SHOWERS OR THUNDERSTORMS TODAY OVER THE COASTAL WATERS
OF DEEP SOUTH TEXAS. THE RIDGE OF HIGH PRESSURE WILL BUILD INTO THE
AREA ONCE AGAIN LATER TODAY CAUSING A RELATIVELY DRY AND STABLE
AIRMASS FOR THE END OF THE WEEK THROUGH THE WEEKEND.  WINDS WILL
INCREASE FROM THE SOUTHEAST ON FRIDAY CAUSING SEAS TO INCREASE
ALSO.  WINDS WILL CONTINUE TO BE MODERATE OVER THE GULF WATERS OF
DEEP SOUTH TEXAS THROUGH THE BEGINNING OF NEXT WEEK.  &&

.AVIATION...SOME ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS
COULD MOVE INTO DEEP SOUTH TEXAS TOWARD SUNRISE CAUSING TEMPO MVFR
CIGS AND VSBYS.  VFR CONDITIONS WILL PREVAIL BY THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT.  WINDS WILL BE LIGHT TO MODERATE FROM THE
SOUTHEAST FOR THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  80  92  81  89 /  40  10  00  00  00
BROWNSVILLE          95  76  98  78  94 /  40  10  00  00  00
HARLINGEN            97  77  98  78  96 /  40  10  00  00  00
MCALLEN              96  78  99  79  97 /  40  10  00  00  00
RIO GRANDE CITY      97  77 102  79 101 /  50  10  00  00  00
SOUTH PADRE ISLAND   87  80  90  81  87 /  40  10  00  00  00

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

58/55
Hazardous weather outlook, Jun 1, 6:15 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 AM CDT WED JUN 1 2005

TXZ248>257-021100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
615 AM CDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS
UNTIL 11 AM CDT WEDNESDAY...

.DAY ONE...TODAY AND TONIGHT.

A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR AREAS JUST NORTH OF
THE RIO GRANDE VALLEY THIS MORNING...AND NOW OVER ALL OF DEEP SOUTH
TEXAS. THESE THUNDERSTORMS SHOULD MIGRATE INTO OUR REGION DURING THE
MORNING AND EARLY AFTERNOON HOURS...BRINGING STRONG WINDS...HEAVY
RAINS AND FREQUENT LIGHTNING. SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE...CAPABLE OF PRODUCING HAIL THE SIZE OF A DIME OR LARGER AND
STRONG WINDS OF 58 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OPPRESSIVE HEAT INDICES OF 110 DEGREES WILL BE COMMON OVER THE RIO
GRANDE VALLEY DURING THE EXTENDED PERIOD. REMEMBER TO DRINK PLENTY
OF WATERS...GET AMPLE REST AND RELIEF FROM THE HOT SUN...AND FACTOR
IN THIS WEATHER DANGER IN ALL OF YOUR OUTDOOR ACTIVITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

PHILO

In the hours before

Special weather statement, Jun 1, 6:00 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT WED JUN 1 2005

GMZ130-150-155-TXZ248-249-250>257-011600-
ZAPATA-JIM HOGG-BROOKS-COASTAL CAMERON-COASTAL
WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-KENEDY-LAGUNA
MADRE-STARR-
600 AM CDT WED JUN 1 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS AND THE ADJACENT GULF WATERS UNTIL 11 AM CDT TODAY...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 11 AM CDT WEDNESDAY MORNING. THE WATCH INCLUDES THE
COUNTIES OF ZAPATA...STARR...JIM
HOGG...BROOKS...HIDALGO...KENEDY...WILLACY...AND CAMERON
COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE AND FROM BAFFIN
BAY TO RIO GRANDE OUT TO 20 NAUTICAL MILES.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED
TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES
DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE
ISSUED.

EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT
AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR
AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR
ROOM.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/BRO

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:52 AM CDTSpecial Marine WarningBRO83 min
Jun 1, 8:07 AM CDTSpecial Marine WarningBRO83 min
Jun 1, 9:08 AM CDTSevere Thunderstorm WarningBROHidalgo37 min
Jun 1, 9:34 AM CDTSpecial Marine WarningBRO26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.